MAUDE Adverse Event Report: ARTHREX, INC. IMPLANT SYSTEM, CPR MINI SCORPION DX; SUTURE, NON-ABSORBABLE, SYNTHETIC, POLYETHYLENE

ARTHREX, INC. IMPLANT SYSTEM, CPR MINI SCORPION DX; SUTURE, NON-ABSORBABLE, SYNTHETIC, POLYETHYLENE
Model Number IMPLANT SYSTEM, CPR MINI SCORPION DX
Health Effect - Clinical Code Pain (1994)
Date of Event 11/09/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that the surgery started with the weil¿s osteotomy, then the plantar plate repair.This all went smoothly.Then the surgeon isolated the edb tendon and drilled 2 x 2.5mm holes using the mini biotenodesis disposables set ar-1530ds, he then inserted a 3x8mm biotenodesis screw (ar-1530bc) in the proximal hole which went fine.The surgeon then tried to insert the second screw in using an identical product but the screw would not engage with the tendon and hole.When he had inserted it and tried to disengage the screw driver, the screw came out with the screw driver.He tried this a couple more times until it finally worked.However it was slightly prominent, he went to tighten it and the screw came out again.He had by this point trimmed the tape and suture on the end of the tendon so was unable to tension again to finish that aspect of the procedure.The reported event was a 1st mtp distal phalanx which is a small piece of bone.Then the surgeon tried to insert the quick fix screw from the cpr set.However the quick fix screw did not snap off.After multiple attempts at inserting a twist off screw after a weil¿s osteotomy the bone wasn¿t in good condition anymore.The surgeon reported that the procedure could not be finished as planned and it is unclear if the plantar plate repair is enough to alleviate the patient pain.The following devices were used during the procedure: ar-1530ds-1 lot: 12161979, ar-1530bc lot: 12649748, ar-1530bc lot: 11793696, ar-8930-12s lot: 10574389, ar-8690ds lot: 10300450, ar-8930-11s lot: 10350805, ar-8941ks lot:11790344 x3, ar-7232-03-01 lot: 19272.

Brand Name
IMPLANT SYSTEM, CPR MINI SCORPION DX
Common Device Name
SUTURE, NON-ABSORBABLE, SYNTHETIC, POLYETHYLENE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key12895187
Report Number1220246-2021-04003
Device Sequence Number3485453
Product Code GAT
UDI-Device Identifier00888867044692
UDI-Public00888867044692
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K122374
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2024
Device Model NumberIMPLANT SYSTEM, CPR MINI SCORPION DX
Device Catalogue NumberAR-8690DS
Device Lot Number10300450
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/10/2021
Initial Report FDA Received Date11/30/2021
Date Device Manufactured04/16/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown